Alert archive / Mississippi / Flash Flood Watches in 2013
Flash Flood Watch 3, NWS Memphis, TN
NWS Memphis, TN issued this flash flood watch at Apr 11, 2013, 3:22 AM CDT for 20 counties in Tennessee; 22 counties in Mississippi; 5 counties in Arkansas. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2013, 3:22 AM CDT (08:22 UTC)
- Expired
- Apr 11, 2013, 4:38 PM CDT
- In force
- 13 hr
- Issued by
- NWS Memphis, TN
- Flood severity
- None
All 47 counties
Crittenden County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, St. Francis County, AR, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 62 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2188 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 472 m²/s²
- Significant tornado parameter
- 5.8
- Supercell composite
- 29.7
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood watch went out at Apr 11, 12:14 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 11, 12:14 AM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1214 AM CDT THU APR 11 2013 .UPDATE... UPDATED FOR 06Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 856 PM CDT WED APR 10 2013/ UPDATE...EVENING UPDATE. DISCUSSION... UPDATED TO INCLUDE NEW TOR WATCH 94 FOR MUCH OF WEST TENNESSEE...NORTH MISSISSIPPI EAST ARKANSAS AND THE MISSOURI BOOTHEEL. RANDOLPH AND LAWRENCE IN NORTHEAST ARKANSAS WILL BE ALLOWED TO EXPIRE AT 9 PM WITH THE EXPIRATION OF THE PREVIOUS WATCH. ANTICIPATE WE WILL BE CLEARING COUNTIES STEADILY AS THE SQUALL LINE SHIFT EAST AND THE ATMOSPHERE CONTINUES TO STABILIZE. HOWEVER FOR THE NEXT FEW HOURS HOURS SEVERE THUNDERSTORMS INCLUDING TORNADOES ARE POSSIBLE. THERE IS SOME QUESTION HOW FAR EAST THE LINE WILL BE ABLE TO MOVE WHILE STILL POSING A SEVERE THREAT...ESPECIALLY ALONG ITS SOUTHERN END IN NORTH MISSISSIPPI. .PREV DISCUSSION... /ISSUED 352 PM CDT WED APR 10 2013/ DISCUSSION... SEVERE WEATHER EVENT WAS BEGINNING TO UNFOLD OVER CENTRAL AR AT 2030Z...WITH SEVERE THUNDERSTORMS SHOWING DISTINCT ROTATION ON KLZK RADAR. AT THE SYNOPTIC SCALE... A 546DM 500MB LOW WAS LIFTING EAST THROUGH NEBRASKA THIS AFTERNOON. GOES WATER VAPOR IMAGERY SHOWED SHORTWAVE LIFTING NORTHEAST THROUGH EASTERN OK. THIS FEATURE WILL DRIVE A SURFACE LOW AND ATTENDANT SURFACE COLD FRONT INTO SOUTH CENTRAL IL BY 06Z. THE SOUTHERN EXTENT OF THIS FRONT WILL BE SLOWER MOVING...ARRIVING NEAR MEMPHIS...EXTENDING SOUTH TO SOUTH CENTRAL LA. A SOUTHERN BRANCH SHORTWAVE...WEST OF EL PASO THIS AFTERNOON... WILL EJECT ACROSS THE LOWER MS RIVER VALLEY THURSDAY. THIS SHORTWAVE WILL DRIVE THE SURFACE COLD FRONT AND MOST OF THE RAIN EAST OF THE MIDSOUTH BY MIDDAY THURSDAY. INCREASED TORNADO RISK WILL BE ASSOCIATED WITH DISCRETE PREFRONTAL CELLS OVER EAST AR AND THE MO BOOTHEEL LATE THIS AFTERNOON INTO THE MID/LATE EVENING. BY MID EVENING...DISCRETE CELLS SHOULD SHOW A TENDENCY TO TRANSITION INTO LINE SEGMENTS... POSSIBLY OVERTAKEN BY THE MAIN CONVECTIVE FRONTAL SQUALL LINE APPROACHING FROM THE WEST. LATE THURSDAY AND FRIDAY WILL SEE FAST ZONAL FLOW ALOFT ACROSS THE SOUTH CENTRAL AND SOUTHEAST CONUS. AIRMASS WILL REMAIN DRY...UNTIL SOUTHERLY LOW LEVEL FLOW RETURNS SUNDAY. ECMWF AND GFS MODELS SHOW SOUTHWESTERLY FLOW PREVAILING OVER THE MIDSOUTH IN THE EARLY TO MID PART OF NEXT WEEK...WITH MILD AND HUMID GULF AIRMASS PREVAILING. PWB && .AVIATION... 06Z TAF CYCLE PERSISTENT SHOWERS AND THUNDERSTORMS WILL AFFECT THE TAF SITES FOR TH BRUNT OF THIS TAF PERIOD...WITH CONDITIONS MAINLY FLUCTUATING BETWEEN MVFR AND IFR. IMPROVEMENTS WILL BE SEEN LATE IN THE PERIOD WITH VFR CONDITIONS AS THE STORM PUSHES EAST. SOUTH WINDS WILL VEER WESTERLY AS A COLD FRONT SLOWLY TRACKS THROUGH THE SITES. WINDS WILL DIMINISH LATE IN THE PERIOD AND BACK MORE SOUTHWESTERLY. JAB && .PRELIMINARY POINT TEMPS/POPS... MEM 57 63 43 65 / 100 50 0 0 MKL 60 63 43 62 / 100 70 0 0 JBR 52 61 41 63 / 100 30 0 0 TUP 64 68 43 69 / 90 100 10 0 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Apr 10, 3:47 AM CDT, 23 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 347 AM CDT WED APR 10 2013 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 347 AM CDT WED APR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MIDSOUTH THIS EVENING AND DURING THE OVERNIGHT HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND LOCALIZED FLASH FLOODING. THERE IS A SECONDARY FOR AN ISOLATED SHORT- LIVED TORNADO. THE BEST TIMING AND AREA FOR THE TORNADO THREAT WILL BE IN THE EVENING HOURS AND WEST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE EAST OF A UNION CITY TENNESSEE TO COFFEEVILLE MISSISSIPPI LINE. SMALL HAIL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY WEDNESDAY EVENING INTO WEDNESDAY NIGHT. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:51 AM CDT | Flash Flood Warning | MEG | Dyer, Gibson, Obion, Weakley | 4 hr |
| Apr 11, 7:48 AM CDT | Flash Flood Warning | MEG | Carroll, Chester, Gibson, Henderson, Henry, Madison and 1 more | 3 hr |
| Apr 11, 8:29 AM CDT | Flash Flood Warning | MEG | Decatur | 10 hr |
| Apr 11, 9:12 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 12 hr |
| Apr 10, 10:16 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Tunica | 44 min |
| Apr 11, 1:24 AM CDT | Flash Flood Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica | 7 hr |
| Apr 11, 8:57 AM CDT | Flash Flood Warning | MEG | Alcorn, Pontotoc, Tippah, Union | 3 hr |
| Apr 11, 9:35 AM CDT | Special Weather Statement | MEG | Prentiss, Tishomingo | 40 min |
| Apr 11, 11:43 AM CDT | River Flood Warning | MEG | Tate, Tunica | 23 hr |
| Apr 11, 11:43 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 40 hr |
| Apr 11, 12:42 PM CDT | Special Weather Statement | MEG | Itawamba | 33 min |
| Apr 10, 7:34 PM CDT | Severe Thunderstorm Warning | MEG | Lawrence, Randolph | 41 min |
| Apr 10, 9:08 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Crittenden, Cross, Poinsett | 52 min |
| Apr 10, 9:19 PM CDT | Flash Flood Warning | MEG | Cross, Poinsett | 5 hr |
Nearby
Flash Flood Watches in Mississippi, 2013Flash Flood Watches in Tennessee, 2013Flash Flood Watches in Arkansas, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.